# SDR 20010417AP001

- Difficulty date: May 25, 1997
- Submitted: April 10, 2001
- Operation: General aviation
- Aircraft: N4673N
- Make and model: Cessna 182Q
- Aircraft serial: 18266848
- Aircraft time: 1,100 hours
- System (JASC): 3411 · Pitot/Static System
- Part: Knob
- Condition: Backed Out
- Location: Cockpit
- Part time: 1,100 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

CLIMBING VFR OUT OF KLAS, NOTED VVI AND AIRSPEED INDICATING ZERO, AND ALTIMITER FROZEN.  PULLED ALTERNATE STATIC KNOB AND INDICATIONS RETURNED TO NORMAL.  AFTER LANDING, FOUND RUBBER TRIM PIECE AROUND ALTERNATE STATIC KNOB HAD COME UNGLUED FROM METAL MOUNTING BRACKET.  THIS TRIM HUNG ON THE KNOB UNTIL IT VIBRATED THE KNOB OUT TO AN INTERMEDIATE POSITION THAT BLOCKED BOTH STATIC SOURCES.  THE LOOSE TRIM DID NOT INTERFERE WITH ALTERNATE STATIC USE, BUT IF THE KNOB WAS PUSHED BACK IN, THE TRIM WOULD VIBRATE THE KNOB BACK OUT.  HAD MECHANIC SECURE TRIM PIECE.
